Virginia, 2025

Flash Flooding in Virginia, July 27, 2025

July 27, 2025 · NWS AKQ · 2 events in 2 counties and zones

A seasonably humid and unstable environment allowed storms to develop across portions of central and eastern Virginia during the afternoon of July 27. These storms congealed into a line while moving generally southeast to south during the afternoon.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AKQ wrote it up.

A seasonably humid and unstable environment allowed storms to develop across portions of central and eastern Virginia during the afternoon of July 27. These storms congealed into a line while moving generally southeast to south during the afternoon. Heavy rain rates resulted in locally heavy rainfall and flash flooding across portions of southeast Virginia.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before the first event at Jul 27, 2:36 PM EST, 3 hours 54 minutes earlier.

Area forecast discussion, Jul 27, 2:36 PM EST, 3 hours 54 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
336 PM EDT Sun Jul 27 2025

.SYNOPSIS...
Hot and humid conditions continue through the evening, with
scattered thunderstorms. Hot and humid weather persists through
the middle of the week before cooler temperatures arrive by
Friday behind a seasonally strong cold front.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
As of 330 PM EDT Sunday...

Key Messages:

- Excessive Heat Warnings remain in effect portions of SE VA and
  NE NC through 8 PM with Heat Advisories in effect elsewhere
  (apart from the MD beaches).

- Scattered storms are likely through this evening, with the
  highest coverage along and east of I-95. Some of the storms
  could produce damaging wind gusts and/or flooding.

Upper ridging centered from the Deep South to the Carolinas
continues to retrograde today...with NW flow aloft over the
local area. Extreme Heat Warnings remain in effect for much of
SE VA/NE NC...with Heat Advisories elsewhere through this
evening. We have seen heat a few sites in the warning area
report heat indices of 110F+, but convection across far SE VA
and NE NC has allowed for some relief from the heat. Elsewhere,
heat indices have mainly been in the 100-109F range.

Other than the heat, the main concern this evening will be the
(ongoing) tstms. As expected, convection developed along a sea
breeze across SE VA/NE NC. Some of this was strong to severe,
especially over Currituck County. This has since weakened. The
main concern for potential severe wx is the broken line of tstms
near the Potomac River. This is expected to continue to move to
the S/SE through this evening before weakening by 10-11 PM. Expect
storms to arrive in Louisa/Caroline Counties and the VA
Northern Neck between now-5 PM, before reaching the RIC Metro
closer to 6-8 PM. The main line of tstms will likely reach
Hampton Roads and the VA Eastern Shore by 7-10 PM. SPC has
upgraded central/eastern VA to a Slight (Level 2/5) Risk for
severe wx given ample CAPE and the likelihood for a decent cold
pool to form given inverted-V soundings. Damaging winds are the
primary threat. Despite the lack of dry mid-levels, still think
that a few 50kt+ gusts are possible given the strong sfc
heating/instability/LLVL lapse rates. Additionally, while storms
will be moving, locally heavy rain and flash flooding will be
possible given very high PWATs of 2-2.5". WPC has maintained the
Marginal Risk for Excessive Rainfall across much of the area
(outside of the SW half) to account for the localized flooding
potential.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/...
As of 330 PM EDT Sunday...

Key Messages:

- Most of the Heat Advisories have been extended through Monday
  evening. Heat Advisories will replace the Extreme Heat
  Warnings that expire at 8 PM and will be in effect through
  Monday evening.

- Hot and humid weather continues through mid week with
  widespread heat indices of 105 to 109F expected on Monday and
  Wednesday, with slightly lower heat indices forecast on
  Tuesday.

Aloft, the ridge slowly retrogrades early this week to the W.
However, enough of the ridge remains over the area to allow for
continued hot and humid weather. Highs are expected to be mainly in
the mid 90s each day (lower 90s across the Eastern Shore). While dew
points are expected to be slightly lower than they have been today,
they still will be in the mid to locally upper 70s on Monday, and
perhaps a degree or two lower on Tuesday/Wednesday. Most areas are
expected to see 105-109F heat indices on Monday, so will extend the
Heat Advisory through Monday evening along and southeast of a
Lunenburg-Hanover-Tappahannock line. The heat warnings will be
converted to advisories by the time they expire this evening
(and will run them through 8 PM Monday). Cannot rule out a few
localized heat indices of 110F across portions of NE NC on Mon,
however confidence is low. Given the prolonged nature of the
heat and limited relief at night (although we may be a degree or
two below criteria on Tue), advisories may very well be
extended through Wed in future packages.

With the shortwave to our south on Monday, only isolated tstms are
expected across southern VA and NE NC, with dry wx farther north.
Cannot rule out additional isolated storms Tue or Wed afternoon,
mainly across the Piedmont, however, confidence is low as upper
heights are progged to rise a bit while the late week cold
front remains well to our north through Wednesday evening.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
As of 330 PM EDT Sunday...

Key Messages:

- Widespread showers and storms are likely Thursday into Friday  as
  a strong summer cold front moves south across the area.

- Much cooler weather returns by next weekend.

Aloft, the ridge continues to retrograde W through midweek with a
trough dropping S into the East Coast by late week. A strong ~1028mb
high drops S out of Canada with the trough, pushing a strong mid
summer cold front through the area Thursday night. Have noted that
the 12z guidance has trended a little bit slower with the
FROPA, which is not that surprising given the time of year. Of
course, uncertainty exists for Thu regarding the exact timing of
the front. However, the slower timing means that one more hot
and humid day (highs in the lower-mid 90s) is expected, with
heat indices potentially exceeding advisory criteria across S/SE
VA and NE NC Thu PM.

Widespread showers and storms are expected Thu afternoon into Fri
afternoon ahead of and behind the cold front, with the highest rain
rates (and a nonzero severe threat) expected with tstms along and
ahead of the front Thu aftn-late Thu evening. Precip transitions to
showers with decreasing thunder chances on Friday as the front
moves south of the FA. There remains a decent signal in the
models and ensembles in a widespread soaking rain. Both the
GEFS/EPS ensembles show the potential for widespread rainfall
totals of 0.75-1.50" (locally higher) across the area, with most
of that occurring Thu aftn-Thu night. Given the signal, WPC has
maintained the Slight risk for excessive rainfall for Thu. The
cold front ushers us from the July heat wave to the August
reprieve as highs only in the upper 70s NW to mid 80s SE are
expected on Fri (Aug 1). However, it will still be humid on Fri
with the precip chances. Highs remain generally in the lower
(locally mid) 80s Sat and Sun with lows in the 60s inland, with
much less humidity. In fact, the NBM has lows Sat/Sun night
only in the upper 50s across portions of the central VA
Piedmont! In any case, relief from the heat is in sight.

&&

.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
As of 150 PM EDT Sunday...

Prevailing VFR conditions will continue through the 18z TAF
period outside of showers/tstms. Sea breeze tstms have already
formed near ORF/ECG early this aftn, and these could impact both
of those terminals between now and 21z, with brief LIFR
VSBYs/gusty winds to 30 kt possible. Scattered tstms have also
formed well to the N/NW of the terminals in association with a
shortwave...and expect these to consolidate into a broken line
and reach SBY between 20-22z, RIC between 21-00z, and PHF/ORF
closer to 01-03z if they hold together. PROB30 groups have been
maintained at RIC/ORF/PHF, and TEMPO groups have been introduced
at SBY/ECG where there is higher confidence in tstms during the
next 3-4 hours. Brief periods of gusty winds and LIFR VSBYs
(due to heavy rainfall) are possible with any storms this
afternoon and evening. Storms diminish after 02z with the loss
of daytime heating. Will need to watch the potential for patchy
fog early Monday AM, especially in locations that see rain
today.

Outlook: A typical summertime pattern is expected through the
first half of the week with isolated to widely scattered
afternoon/evening showers and storms. Primarily VFR through
Wednesday outside of thunderstorms and any localized IFR
CIGs/VSBYs in the typical spots during the early morning hours
of each day.

&&

.MARINE...
As of 300 PM EDT Sunday...

Key Messages:

- Generally benign marine conditions are expected outside of
  thunderstorms through the middle of the week.

- A stronger front approaches late this week with widespread Small
  Craft conditions possible from Friday into the weekend.

Afternoon surface analysis shows a weak trough extending from NJ
southwest across the local waters and interior VA/NC. A strong ridge
is noted both at the surface and aloft along the north central Gulf
Coast. Winds locally are from the S at 5-10 kt outside of ongoing
convection. Waves are around 1 foot with seas 2 ft.

Main impact to the waters today through mid week will come from
locally degraded conditions in showers and thunderstorms. Ongoing
storms south of VA Beach into NE NC have been producing gusty winds
with transient rotation noted on radar imagery. These storms will
likely continue over the next hour or so. Thereafter, there is the
potential for more organized convection to drop south and east
across the waters late afternoon into the evening with a continued
threat for locally strong winds in and around the stronger storms.
Will handle these threats with MWS/SMW as needed. Generally quiet
marine conditions are expected Monday through Thursday outside of
isolated storms that will be possible each afternoon/evening. A
stronger front approaches the area late this week with greater
coverage of showers and storms expected ahead of the boundary. Winds
turn NE behind the front with the potential for widespread SCA
conditions this weekend as decent cold advection (by August
standards at least) ensues.

&&

.CLIMATE...
We are at, or just past, the climatologically warmest week of
the year across the local area. So, while no record highs are
expected to be threatened during the weekend, we do have a
chance of meeting or exceeding record high minimum temps. We've
included both for reference.

*Record AM Lows Sat 7/26:

RIC: 78 (sets a new daily record high min).
ORF: 80 (ties the daily record high min).

(there is a slight chc for late aftn/evening storms which could
drop these temperatures so will not send RERs until the
midnight CLI run).

Daily Record High Maximum Temperatures Sat 7/26 - Sun 7/27

Date     Richmond   Norfolk   Salisbury   Eliz. City

- 7/26:  100/1940    100/1940   98/2012    97/1995
- 7/27:  101/1940    104/1940  102/1940   100/1940

Daily Record High Minimum Temperatures Sat 7/26 - Sun 7/27

- Date    Richmond   Norfolk   Salisbury   Eliz. City

- 7/26:    76/1989    80/2016   79/2001     78/2009
- 7/27:    78/2005    80/2020   75/2023     78/2020

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...Heat Advisory until 8 PM EDT this evening for MDZ021>024.
NC...Extreme Heat Warning until 8 PM EDT this evening for
     NCZ012>016-030>032.
     Heat Advisory until 8 PM EDT Monday for NCZ017-102.
VA...Heat Advisory until 8 PM EDT this evening for VAZ048-060>062-
     064-069-075-099-100-509>511-517-519-521.
     Extreme Heat Warning until 8 PM EDT this evening for
     VAZ081>084-087>090-092-093-095>097-523>525.
     Heat Advisory until 8 PM EDT Monday for VAZ068-076>078-085-086-
     098-512>516-518-520-522.
     Heat Advisory from 8 PM this evening to 8 PM EDT Monday for
     VAZ065>067-079-080.
MARINE...None.

&&

SYNOPSIS...ERI
NEAR TERM...ERI
SHORT TERM...ERI/RMM
LONG TERM...ERI/RMM
AVIATION...ERI
MARINE...RHR
CLIMATE...AKQ
Hazardous weather outlook, Jul 27, 5:53 AM EST, 12 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
653 AM EDT Sun Jul 27 2025

NCZ017-102-VAZ048-060>062-064>069-075>080-085-086-098-509>522-281100-
Western Currituck-Eastern Currituck-Fluvanna-Prince Edward-
Cumberland-Goochland-Caroline-Mecklenburg-Lunenburg-Nottoway-Amelia-
Powhatan-Westmoreland-Richmond-Northumberland-Lancaster-Brunswick-
Dinwiddie-Middlesex-Mathews-Virginia Beach-Western Louisa-
Eastern Louisa-Western Hanover-Eastern Hanover-Western Chesterfield-
Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
Western King William-Eastern King William-Western King and Queen-
Eastern King and Queen-Western Essex-Eastern Essex-
653 AM EDT Sun Jul 27 2025

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for northeast North Carolina,
central Virginia, east central Virginia, eastern Virginia, north
central Virginia, south central Virginia and southeast Virginia.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

Scattered storms are possible this afternoon into this evening.
Damaging winds and locally heavy rainfall are the primary threats.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Heat and humidity continues into the middle of the week with daily
heat indices of 105 to 109 degrees possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ012>016-030>032-VAZ081>084-087>090-092-093-095>097-523>525-281100-
Northampton-Hertford-Gates-Pasquotank-Camden-Bertie-Chowan-
Perquimans-Prince George (including Hopewell and Petersburg)-
Charles City-New Kent-Gloucester-Greensville-Sussex-Surry-James City-
Southampton-Isle of Wight-Norfolk/Portsmouth-Suffolk-Chesapeake-York-
Newport News-Hampton/Poquoson-
653 AM EDT Sun Jul 27 2025

...EXTREME HEAT WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for northeast North Carolina,
east central Virginia, south central Virginia and southeast
Virginia.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Extreme Heat Warning.

Scattered storms are possible this afternoon into this evening.
Damaging winds and locally heavy rainfall are the primary threats.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Heat and humidity continues into the middle of the week with daily
heat indices of 105 to 109 degrees possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MDZ021>024-VAZ099-100-281100-
Dorchester-Wicomico-Somerset-Inland Worcester-Accomack-Northampton-
653 AM EDT Sun Jul 27 2025

...HEAT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for southeast Maryland, eastern
Virginia and southeast Virginia.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

Scattered storms are possible this afternoon into this evening.
Damaging winds and locally heavy rainfall are the primary threats.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Heat and humidity continues into the middle of the week with daily
heat indices up to around 105 possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MDZ025-281100-
Maryland Beaches-
653 AM EDT Sun Jul 27 2025

This Hazardous Weather Outlook is for southeast Maryland.

.DAY ONE...Today and tonight.

Scattered storms are possible this afternoon into this evening.
Damaging winds and locally heavy rainfall are the primary threats.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Heat and humidity continues into the middle of the week with daily
heat indices up to around 100 degrees possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jul 27, 5:42 PM EST, 48 minutes before
Special Weather Statement
National Weather Service Wakefield VA
642 PM EDT Sun Jul 27 2025

VAZ065-272315-
Mecklenburg VA-
642 PM EDT Sun Jul 27 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN MECKLENBURG COUNTY
THROUGH 715 PM EDT...

At 641 PM EDT, Doppler radar was tracking a strong thunderstorm near
Clarksville, or 8 miles east of Virgilina, moving southeast at 15
mph.

HAZARD...Wind gusts up to 40 mph, heavy rain, and frequent
         lightning.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Reduced visibility and minor flooding
         possible. Frequent cloud to ground lightning strikes.

This storm will remain over mainly rural areas of southwestern
Mecklenburg County, including the following locations... Nelson,
Richardson, Buffalo Junction, Keats, Eppes Fork, and John H Kerr
Reservoir.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3658 7873 3658 7872 3660 7871 3669 7864
      3664 7858 3664 7856 3667 7861 3668 7862
      3655 7828 3654 7866 3654 7873 3656 7874
TIME...MOT...LOC 2241Z 302DEG 15KT 3658 7863

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

BROWN
Local storm report, Jul 27, 5:44 PM EST, 46 minutes before
Preliminary Local Storm Report
National Weather Service Wakefield VA
644 PM EDT Sun Jul 27 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0643 PM     Marine Tstm Wind 5 SSW Raleigh Terrace   36.94N 76.40W
07/27/2025  M46 MPH          ANZ638             VA   Mesonet

            Weatherflow station at Middle Ground Light
            recorded a wind gust to 40 knots.

&&

RR
Local storm report, Jul 27, 6:04 PM EST, 26 minutes before
Preliminary Local Storm Report
National Weather Service Wakefield VA
704 PM EDT Sun Jul 27 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0703 PM     Marine Tstm Wind 4 SSW Raleigh Terrace   36.95N 76.39W
07/27/2025  M48 MPH          ANZ638             VA   Mesonet

            Weatherflow station at Middle Ground Light
            recorded a gust to 42 knots.

&&

RR
Local storm report, Jul 27, 6:09 PM EST, 21 minutes before
Preliminary Local Storm Report
National Weather Service Wakefield VA
709 PM EDT Sun Jul 27 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0709 PM     Marine Tstm Wind 3 NE Bayside            36.92N 76.09W
07/27/2025  M41 MPH          ANZ634             VA   Mesonet

            Weatherflow station at Lynnhaven Inlet
            recorded a wind gust to 36 knots.

&&

RR
Special weather statement, Jul 27, 6:10 PM EST, 20 minutes before
Special Weather Statement
National Weather Service Wakefield VA
710 PM EDT Sun Jul 27 2025

VAZ060-061-067-068-272345-
Nottoway VA-Amelia VA-Cumberland VA-Prince Edward VA-
710 PM EDT Sun Jul 27 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN CUMBERLAND...
EASTERN PRINCE EDWARD...NORTHWESTERN NOTTOWAY AND SOUTHWESTERN AMELIA
COUNTIES THROUGH 745 PM EDT...

At 710 PM EDT, Doppler radar was tracking a strong thunderstorm over
Farmville, moving southeast at 25 mph.

HAZARD...Wind gusts up to 40 mph, heavy rain, and frequent
         lightning.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Reduced visibility and minor flooding
         possible. Frequent cloud to ground lightning strikes.

This strong thunderstorm will be near...
  Farmville and Longwood University around 715 PM EDT.
  Rice around 720 PM EDT.

Other locations impacted by this storm include Raines Tavern, Tuggle,
Prince Edward Station, Twin Lakes State Park, Burkes Tavern,
Scholfield, Moran, Kingsville, Reeds, and Jennings Ordinary.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3735 7855 3735 7854 3733 7851 3733 7849
      3734 7849 3733 7847 3742 7841 3726 7805
      3711 7825 3711 7827 3710 7828 3710 7834
      3734 7857
TIME...MOT...LOC 2310Z 306DEG 21KT 3732 7842

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

BROWN
Special weather statement, Jul 27, 6:18 PM EST, 12 minutes before
Special Weather Statement
National Weather Service Wakefield VA
718 PM EDT Sun Jul 27 2025

NCZ012-013-VAZ065-066-079-087-088-092-280000-
Hertford NC-Northampton NC-Lunenburg VA-Mecklenburg VA-Sussex VA-
Southampton VA-Brunswick VA-Greensville VA-
718 PM EDT Sun Jul 27 2025

...STRONG THUNDERSTORMS WILL IMPACT NORTHAMPTON...SOUTHWESTERN
HERTFORD...GREENSVILLE...EASTERN MECKLENBURG...SOUTHEASTERN
LUNENBURG...SOUTHWESTERN SOUTHAMPTON...SOUTHWESTERN SUSSEX AND
BRUNSWICK COUNTIES AND THE CITY OF EMPORIA THROUGH 800 PM EDT...

At 716 PM EDT, Doppler radar was tracking an outflow boundary along
a line extending from 10 miles south of Sussex to near Purdy to near
Dundas. Movement was south to southeast at 40 mph. Scattered storms
are developing along the boundary.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Strong thunderstorms will be near...
  Emporia, Lawrenceville, Alberta, Green Plain, and Radium around
  720 PM EDT.
  Boykins and Claresville around 730 PM EDT.
  Dahlia and Brunswick around 735 PM EDT.
  Barley around 740 PM EDT.
  Gaston, Conway, Seaboard, and Gasburg around 745 PM EDT.
  Roanoke Rapids and Garysburg around 750 PM EDT.

Other locations impacted by these storms include Eagletown, Bacons
Fork, Milwaukee, Grizzard, Gum Forks, Dolphin, Bowens Corner,
Pleasant Shade, Henrico, and Jackson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3691 7825 3687 7758 3678 7719 3625 7715
      3627 7741 3632 7744 3631 7756 3634 7758
      3638 7755 3641 7755 3645 7763 3648 7765
      3648 7775 3651 7790 3654 7790 3655 7792
      3655 7829
TIME...MOT...LOC 2316Z 336DEG 38KT 3676 7726 3681 7755 3688 7800

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

BROWN

The radar

The Norfolk radar (KAKQ), 80 km away, was scanning. The volume nearest the first event began at 23:27 UTC.

Open the radar archive at this moment

Event by event

2 flash flood. Local standard time, as filed.

Flash Flood, Virginia Beach (C)

When
July 27, 6:30 PM EST
Where
Virginia Beach (C) County, 1 mi NNE of Powells Xrds to 0.94 mi N of Powells Xrds
Cause
Heavy Rain
Reported by
Public
Coordinates
36.844, -76.125

There were multiple reports of street flooding on Virginia Beach Boulevard near Princess Anne High School.

Flash Flood, Southampton

When
July 27, 7:30 PM EST
Where
Southampton County, 1.53 mi NE of Boykins to 1.4 mi ESE of Shiloh
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
36.597, -77.183

Multiple sections of General Thomas Highway in Southampton County were flooded.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Virginia in 2025Every state in 2025This day in weather historyWarnings in Virginia, July 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1285093, 1285092.